Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Chronic kidney stones, cystitis, endometriosis. On oxycodone. Trying to wean off. Safest way?

Hi I am dependent on prescription pain medication and very badly would like to quit. I started using pain meds due to chronic kidney stones, interstatil cystitis and endometriosis. I have had to increase my dosage because of tolerance. I use up to 180 mg. Of oxycodone daily. Those are the heavy days. I have been using for about two years now. I would like to get a dr. To prescribe me medication to wean me off these meds at home. I have a psychiatrist i have mentioned this to but he said i needed to go to rehab. I cannot afford rehab and do not have insurance. I have a masters degree in counseling and have learned all the mental health aspects of addiction and what i need to do to stay clean after detoxing. Im just scared to death of withdrawal symptoms as i have felt the onset of them before. Any help would be greatly appreciated. I am a 28 year old female who weighs about 108 lbs and is 5 foot tall.
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Addiction Medicine Specialist 's  Response
Hi,

Your psychiatrist perhaps advised you to go to rehab because quitting this high dose of oxycodone abruptly can be expected to result in strong withdrawal symptoms which would be easier to manage if you are under constant medical supervision. If going to rehab is not an option, then rather than quitting this abruptly, try reducing the dose of oxycodone gradually before quitting. Go very slow, not more than 5 mg per week, and even slower if you wish. Keep yourself hydrated. Use over the counter medicines if there are mild withdrawal symptoms. And above all, remember that one may easily die from opioid overdose but not from opioid withdrawal.

Hope this helps you. Best wishes.
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor